Alert archive / New York / Wind Advisories in 2008
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 8, 2008, 2:22 PM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Jan 9, 2008, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 2:22 PM EST (19:22 UTC)
- In effect from
- Jan 9, 2008, 4:00 AM EST
- Expired
- Jan 9, 2008, 6:37 PM EST
- In force
- 15 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 081922 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 222 PM EST TUE JAN 8 2008 ...STRONG WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... NYZ009-015>018-022-036-037-090330- /O.NEW.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- 222 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL NEW YORK FROM LATE TONIGHT TO EARLY WEDNESDAY MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WEST WINDS. EXPECT WEST WINDS TO INCREASE TO 30 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. THE WINDS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 090330- /O.NEW.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 222 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM LATE TONIGHT TO EARLY WEDNESDAY MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WEST WINDS. EXPECT WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. THE WINDS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST IN CENTRAL NEW YORK AND OVER THE HIGHER TERRAIN OF NORTHEAST PENNSYLVANIA...INCLUDING THE POCONOS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NICOSIA
5 follow-up statements
000 WWUS71 KBGM 090215 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 915 PM EST TUE JAN 8 2008 ...STRONG WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... NYZ009-015>018-022-036-037-091015- /O.CON.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- 915 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW YORK EARLY WEDNESDAY MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WINDS. EXPECT SOUTHWEST AND WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WEDNESDAY MORNING. THE WINDS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 091015- /O.CON.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 915 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA EARLY WEDNESDAY MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WINDS. EXPECT SOUTHWEST AND WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. THE WINDS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST IN CENTRAL NEW YORK AND OVER THE HIGHER TERRAIN OF NORTHEAST PENNSYLVANIA...INCLUDING THE POCONOS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$
000 WWUS71 KBGM 090818 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 318 AM EST WED JAN 9 2008 ...STRONG WINDS EXPECTED THROUGH EARLY EVENING... NYZ009-015>018-022-036-037-091630- /O.CON.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- 318 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW YORK EARLY THIS MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WINDS. EXPECT SOUTHWEST AND WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS OF 45 TO 55 MPH THIS MORNING THROUGH EARLY AFTERNOON. THE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 091630- /O.CON.KBGM.WI.Y.0001.080109T0900Z-080110T0000Z/ SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 318 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA EARLY THIS MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ON STRONG WINDS. EXPECT SOUTHWEST AND WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH THIS MORNING THROUGH EARLY AFTERNOON. THE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST IN CENTRAL NEW YORK AND OVER THE HIGHER TERRAIN OF NORTHEAST PENNSYLVANIA...INCLUDING THE POCONOS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ PADAVONA
000 WWUS71 KBGM 091534 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EST WED JAN 9 2008 ...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING... NYZ009-015>018-022-036-037-100000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- 1034 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A COLD FRONT MOVED THROUGH THE REGION EARLIER THIS MORNING. BEHIND THIS FRONT...VERY STRONG WINDS WILL USHER MUCH COOLER AIR INTO THE REGION. SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OF 45 TO 55 MPH ARE EXPECTED THROUGH THE REMAINDER OF THIS MORNING AND INTO THIS AFTERNOON. THE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 100000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-080110T0000Z/ SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1034 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A COLD FRONT MOVED THROUGH THE REGION EARLIER THIS MORNING. BEHIND THIS FRONT...VERY STRONG WINDS WILL USHER MUCH COOLER AIR INTO THE REGION. SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OF 45 MPH ARE EXPECTED THROUGH THE REMAINDER OF THIS MORNING AND INTO THIS AFTERNOON. THE WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST IN CENTRAL NEW YORK AND OVER THE HIGHER TERRAIN OF NORTHEAST PENNSYLVANIA...INCLUDING THE POCONOS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ ARNOTT
000 WWUS71 KBGM 091925 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EST WED JAN 9 2008 ...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING... NYZ009-015>018-022-036-037-100000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- MADISON-SOUTHERN ONEIDA- 225 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WINDS BEHIND A DEPARTING LOW PRESSURE SYSTEM CONTINUE TO BRING COOLER AIR INTO THE REGION THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OF 45 TO 55 MPH ARE EXPECTED THROUGH THE REMAINDER OF THIS THIS AFTERNOON. THE WINDS WILL DIMINISH AS WE HEAD INTO THE EVENING HOURS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 100000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-080110T0000Z/ SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 225 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG WINDS BEHIND A DEPARTING LOW PRESSURE SYSTEM CONTINUE TO BRING COOLER AIR INTO THE REGION THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS OF 45 MPH ARE EXPECTED THROUGH THE REMAINDER OF THIS THIS AFTERNOON. THE WINDS WILL DIMINISH AS WE HEAD INTO THE EVENING HOURS. THE WINDS WILL BE STRONGEST IN CENTRAL NEW YORK AND OVER THE HIGHER TERRAIN OF NORTHEAST PENNSYLVANIA...INCLUDING THE POCONOS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ ARNOTT
000 WWUS71 KBGM 092337 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 637 PM EST WED JAN 9 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-100045- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-080110T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 637 PM EST WED JAN 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED THIS EVENING THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:06 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 8, 1:06 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EST TUE JAN 8 2008 .SYNOPSIS... RECORD WARMTH WILL CONTINUE THIS AFTERNOON WITH HIGHS EXPECTED IN THE 60S. A COLD FRONT APPROACHING FROM THE WEST WILL BEGIN TO SPREAD RAIN INTO THE FINGER LAKES LATE THIS EVENING AND QUICKLY MOVE EAST OVERNIGHT. A FEW RUMBLES OF THUNDER WILL BE POSSIBLE OVERNIGHT TONIGHT AND EARLY WEDNESDAY MORNING. AS THE FRONT BLASTS THROUGH THE AREA...WINDS ARE EXPECTED TO STRENGTHEN WITH GUSTS OVER 40 MPH AT TIMES LATE TONIGHT, CONTINUING THROUGH THE DAY WEDNESDAY. MUCH COLDER AIR WILL BE DRAWN IN ON THESE STRONG WINDS WITH TEMPERATURES EXPECTED TO DROP OFF DURING THE COURSE OF THE DAY WEDNESDAY. A BRIEF BREAK IN THE WEATHER IS EXPECTED THURSDAY BEFORE A POSSIBLE WINTERY MIX MOVES IN THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1000 AM... SCT-BKN CLDS LEFT ACRS C NY/NRN PA IN THE WARM SECTOR WITH SOUTHERLY WINDS PICKING UP. LOW WILL TRACK INTO LOWER MICHIGAN AND BEGIN DEEPENING. THIS WILL INCREASE THE SOUTHERLY FLOW AND CONTINUED RECORD SETTING WARMTH FOR THE AFTERNOON. REMOVED PRECIP FROM GRIDS AND ZONES FOR AFTERNOON. I EXPECT PRECIP TO ARRIVE WITH FRONT LATER TONIGHT. ZONES OUT/GRIDS UPLOADED TO NDFD AND FFA FOR ONEIDA COUNTY OUT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... GFS/NAM/SREF GUIDANCE HAS ALL DELAYED TIMING OF PCPN AND FRCG BY ABOUT 6 HRS AND HAVE SCALED BACK ON POPS THRU 06Z TONIGHT. H5 TROF OF CNTRL U.S. MVS EASTWARD OVRNGT WITH H3 SPEED MAX APPCHG THE REGION. IN RESPONSE...STRONG LLJ DEVELOPS WITH WINDS ON THE ORDER OF 50-60KTS AFTER MIDNIGHT. SUBSTANTIAL FRCG WILL BE IN PLACE FOR A GOOD SWATH OF PCPN ALONG THE FRONT LATE TONIGHT SO HV CONTD WITH CATEGORICAL POPS BASICALLY FOR AREAS WEST OF I-81 TONIGHT. CUD SEE SOME REAL LIGHT SHOWERS BTWN 00Z-06Z AHEAD OF THE BOUNDARY BUT MAIN PCPN SHIELD WILL NOT COME INTO WRN ZONES UNTIL 06Z OR SO. 00Z SNDGS FROM KALY/KBUF ALREADY SHOWING FAIRLY SUBSTANTIAL MID- LEVEL LAPSE RATES IN PLACE OVR THE NORTHEAST. WITH GOOD SHEAR EXPECTED, LI/S DROPPING TO NR ZERO OR SLIGHTLY BLO AND STRONG FRCG...CANNOT RULE OUT ISOLD THUNDER LATE TONIGHT AND POSSIBLY INTO EARLY WED MORNING. STRONG-SVR STORMS ARE NOT ANTICIPATED...HOWEVER WITH MIXING ALONG THE FRONT CANNOT RULE OUT A STRONG WIND GUST AS THE BOUNDARY MVS THRU EVEN IF TSTRMS ARE ABSENT. WIND GUSTS WILL LIKELY CONTINUE THRU WED AFTN AS STRONG RISE/FALL COUPLET TRACKS THRU THE GREAT LAKES. GIVEN PROJECTED PATH OF DEEPENING SFC LOW...MOST LIKELY AREAS TO SEE STRONG WINDS WILL BE OVR THE LK PLAIN INTO THE TUG HILL AND IN THE HIGHER TERRAIN OF THE CATSKILLS. WINDS ABV 1500FT PER NAM/GFS BUFKIT PROFILES INDICATE 40-45 KTS EXPECTED FROM 06Z ONWARD. HAVE OPTED NOT TO ISSUE WIND ADVISORY RIGHT NOW BUT THINK ONE WILL LIKELY BE WARRANTED FROM LATER SHIFTS AS LOCATION BCMS A LITTLE BETTER DETERMINED. CURRENT INDICATION ARE SUSTAINED WINDS FROM 20-30MPH WITH GUSTS APPCHG 45 MPH...ESPECIALLY ON WEDNESDAY. THIS IS JUST ON THE CUSP OF ADVISORY CRITERIA SO WILL PLAY THE MORE CONSERVATIVE ROUTE OF NOT ISSUING ANY HEADLINES AT THIS TIME. QUICK SHOT OF PCPN MVS THRU BY WEDNESDAY MORNING WITH APPROX 1/2 INCHES EXPECTED. RIVERS EXPECTED TO RESPOND TO SOME DEGREE AS OUTLINED IN THE HYDROLOGY SECTION. CUD SEE SOME LINGERING SHOWERS CHANGING TO SNOW SHOWERS BY WED NIGHT. VRY LITTLE IN THE WAY OF LES EXPECTED AFTER THE SYSTEM DEPARTS. BRIEF BREAK IN THE WX IS EXPECTED ON THURSDAY WITH THE NEXT BRINGING PCPN IN THUR NIGHT. PROFILES INDICATE A MIX OF PCPN CAN BE EXPECTED AT THE ONSET WITH THE POSSIBILITY OF SNOW/SLEET OR FREEZING RAIN AS MOISTURE OVERSPREADS THE AREA FROM SOUTH TO NORTH. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... ACTIVE PATTERN CONTINUES THIS PERIOD WITH TEMPERATURES RETURNING TOWARD NORMAL...BUT THINK GFS AND CORRESPONDING MAV MOS IS SHOWING COLD CLIMO BIAS. MARGINAL LAKE EFFECT SNOW SHOWERS POSSIBLE ON FRIDAY NIGHT AND SATURDAY BEHIND DEPARTING FRIDAY STORM SYSTEM. HIGH PRESSURE THEN BUILDS IN FOR THE REST OF THE WEEKEND. MED RANGE NWP GUIDANCE LOOKS INTERESTING GOING INTO MONDAY WITH OFFSHORE LOW PRESSURE DEVELOPMENT. MODELS CONTINUE TO SHOW GREAT DIVERSITY ON THE DETAILS HOWEVER. 00Z EC/GFS AND 06Z GFS WERE FAIRLY CONSISTENT AND IN AGREEMENT WITH ENSEMBLE SUITES. THE GUIDANCE ACTUALLY SHOWED A WESTWARD TREND TO THE LOW TRACK...BUT DEEP DEVELOPMENT LOOKS TOO FAR NORTH ALONG THE COAST FOR US TO CATCH A DECENT SNOW HERE IN CNY. 12Z GFS REALLY HICCUPED THE LOW TRACK EASTWARD AND WEAKER...BUT THIS IS PROBABLY JUST ONE OF THE MANY SOLUTIONS IN THE ENVELOPE THIS FAR OUT. IF THE LOW DOES COME CLOSER TO THE COAST...AND DEEPENS SOONER...THEN NEPA AND SE NY COULD SEE SOME SIG ACCUMS BY MON AFTN. COLDER WITH NWLY LAKE SNOW SHOWERS BEHIND THE SYSTEM ON TUESDAY...ALTHOUGH NEW GFS HAS SFC LOW AND SHARPER TROF OVER LK ONTARIO. CHC POPS FOR SHSN EITHER WAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VISUAL FLIGHT RULES WILL CONTINUE WELL INTO TONIGHT. S-SW WINDS WILL INCREASE TO 10-20 KTS TONIGHT. A STRONG COLD FRONT IS EXPECTED TO SLICE ACROSS OUR FLIGHT FCST AREA DURING APPROXIMATELY THE 10Z-14Z WED TIME FRAME. THIS WILL BE ACCOMPANIED BY A PERIOD OF RAIN AND MVFR RESTRICTIONS. LOCALLY HEAVY RAIN WITH BRIEF IFR CONDS WILL BE PSBL AT TIME OF FROPA. STRONG FORCING ASSOCIATED WITH THIS FRONTAL FEATURE COULD TRIGGER SCT TSRA BUT CONFIDENCE IS NOT HIGH ENOUGH RIGHT NOW FOR OCCURRANCE AT ANY SPECIFIC TERMINAL. THE POST FRONTAL ENVIRONMENT WILL BECOME VFR WITH BKN CIGS IN DRY SLOT. DECREASING STABILITY AND A STRONG WIND FIELD ALOFT WILL LIKELY PRODUCE SW WINDS 20-30 KTS WITH GUSTS 30-40 KT ON WEDS. FOR WEDS AFTERNOON THROUGH SUNDAY PERIOD... STRONG WINDS CONTINUE INTO WEDNESDAY EVENING. NEXT OPPORTUNITY FOR FLIGHT RESTRICTIONS IS EXPECTED THURS NITE-FRIDAY WITH LOW PRESSURE MOVING THROUGH GTLKS. IFR PROBABLE. STORM SYSTEM MOVES TO NEW ENGLAND FOLLOWED BY MVFR CONDITIONS WITH SCT LAKE SNOW SHOWERS FOR SYR-RME...AND VFR ELSEWHERE. && .HYDROLOGY... PUT UP A FLOOD WATCH FOR ONEIDA COUNTY THROUGH WEDNESDAY AS PER COORD WITH WFO ALY. SNOWMELT AND EXPECTED RAINFALL COULD BRING THE MOHAWK RIVER AT UTICA TO MINOR FLOODING POSSIBLE. NOT CONCERNED ABOUT FLOODING ELSEWHERE. NOHRS WEBSITE SUGGESTS MOST OF THE SNOW IS GONE IN THE NORTH BRANCH OF THE SUSQUEHANNA...ONLY THE HIGHEST ELEVATIONS HAVE SOME SNOW COVER. THIS SNOW IS RAPIDLY MELTING AND THERE ARE RISES ON TIOUGHNOG AND CHENANGO RIVERS...BUT BASED ON LATEST RFC GUIDC RIVERS WILL REMAIN BLO FS. THERE IS MORE SNOWPACK IN THE CATSKILLS...BUT RFC SUGGESTS RISES BUT NO FLOODING. FRONT COMES THRU VERY FAST TONIGHT/ERLY WEDNESDAY SO NO EXTENDED PD OF HVY RAIN...PROBABLY A QUICK 1/4 TO 1/2 INCH. && .CLIMATE... ALL TIME JANUARY RECORDS WILL BE APPROACHED TODAY AT OUR CLIMATE STATIONS...KBGM AND KSYR. KSYR...JAN RECORD = 70 IN 1950 (BACK TO 1902)... FORECAST MAX = 69 KBGM...JAN RECORD = 63 IN 1998... FORECAST MAX = 63 KAVP...JAN RECORD = 67 IN 1967... FORECAST MAX = 64 && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NYZ009-037. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...PVB LONG TERM...JAB AVIATION...JAB HYDROLOGY...DJN CLIMATE...DJN/TAC
Hazardous weather outlook, Jan 8, 10:41 AM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1041 AM EST TUE JAN 8 2008 NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-091545- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- 1041 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...STRONG WINDS POSSIBLE LATE TONIGHT... AN INTENSE COLD FRONT WILL CROSS UPSTATE NEW YORK AND NORTHEAST PENNSYLVANIA LATE TONIGHT AND WEDNESDAY MORNING PUTTING AN END TO THE RECORD WARMTH. THIS FRONT WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN SHOWERS...AND EVEN A FEW THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS COULD BE ACCOMPANIED BY VERY STRONG WINDS WITH GUSTS TO 50 MPH OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...STRONG WINDS POSSIBLE WEDNESDAY... AFTER THE COLD FRONT MOVES THROUGH THE REGION WEDNESDAY MORNING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES AND LEAD TO SPORADIC POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM THE NORTHERN FINGER LAKES...TO THE GREATER SYRACUSE...UTICA...AND ROME AREAS AND OVER THE HIGHER TERRAIN OF THE REGION. ...WINTRY MIX POSSIBLE THURSDAY NIGHT AND FRIDAY... A WINTRY MIX OF PRECIPITATION IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. SNOW...SLEET AND FREEZING RAIN IS POSSIBLE BEFORE THE PRECIPITATION CHANGES TO ALL RAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING. PAZ043-044-047-048-072-091545- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1041 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ...STRONG WINDS POSSIBLE LATE TONIGHT... AN INTENSE COLD FRONT WILL CROSS NORTHEAST PENNSYLVANIA LATE TONIGHT AND WEDNESDAY MORNING PUTTING AN END TO THE UNSEASONABLE WARMTH. THIS FRONT WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN SHOWERS...AND EVEN A FEW THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS COULD BE ACCOMPANIED BY VERY STRONG WINDS WITH GUSTS TO 50 MPH OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...STRONG WINDS POSSIBLE WEDNESDAY... AFTER THE COLD FRONT MOVES THROUGH THE REGION WEDNESDAY MORNING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES AND LEAD TO SPORADIC POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE POCONOS. ...WINTRY MIX OF PRECIPITATION POSSIBLE THURSDAY NIGHT AND FRIDAY... A WINTRY MIX OF PRECIPITATION IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. SNOW...SLEET AND FREEZING RAIN IS POSSIBLE BEFORE THE PRECIPITATION CHANGES TO ALL RAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING. NYZ009-037-091545- NORTHERN ONEIDA-SOUTHERN ONEIDA- 1041 AM EST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT ...STRONG WINDS POSSIBLE LATE TONIGHT... AN INTENSE COLD FRONT WILL CROSS UPSTATE NEW YORK LATE TONIGHT AND WEDNESDAY MORNING PUTTING AN END TO THE RECORD WARMTH. THIS FRONT WILL BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY RAIN SHOWERS...AND EVEN A FEW THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS COULD BE ACCOMPANIED BY VERY STRONG WINDS WITH GUSTS TO 50 MPH OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...STRONG WINDS POSSIBLE WEDNESDAY... AFTER THE COLD FRONT MOVES THROUGH THE REGION WEDNESDAY MORNING...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES AND LEAD TO SPORADIC POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM THE NORTHERN FINGER LAKES...TO THE GREATER SYRACUSE...UTICA...AND ROME AREAS AND OVER THE HIGHER TERRAIN OF THE REGION. ...WINTRY MIX POSSIBLE THURSDAY NIGHT AND FRIDAY... A WINTRY MIX IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. SNOW...SLEET AND FREEZING RAIN IS POSSIBLE BEFORE THE PRECIPITATION CHANGES TO ALL RAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING. NICOSIA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:41 AM EST | Flood Watch | BGM | Oneida | 24 hr |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.